This is my thrid week on Lexapro. My first week was rough, my second week was great, but now my third week is pretty bad. I am feeling pretty anxious -- heart palps, tingling/sweaty hands, etc. I am hoping that I am still adjusting to the med -- but am nervous that it isn't working as it should.
Im going into my 3rd week of lexapro. The first week was aweful, I had a panic attack where i had to go to ER-it sucked. I am starting to feel a little better now though. How many mgs are you on? You might have to bump them up or adjust them-plus it takes about 4-6 weeks to actually get adjusted--hope that helps!
HHHHHHMMMMMMMMMMMMMMM? I am another one!! I did great and now am on week 8 or 9 and I have been getting more anxious each week.......does this med wear out quickly or what?? I was feeling good but having tons of break thru anxiety ALL day............ Anyone know what is going on???
dito I dont know if I am getting more anxious from reading all the posts or what! Started on 5 for 2 weeks, now on 7.5 for 2 weeks. Week 4 and know the anxiety is worse then it was week 2. I just hope soem day I will feel nomral again
Hi all, Week 2 for me I have been feeling quite abit better since I started it. I felt better about 4 days of taking it. I'm starting to feel somewhat normal again I just hope progress will continue! I will keep in mind the full effect should be withing 4-6 weeks. Take care and let us all try and relax! Jules
I just wanted to add my experience (ongoing) with Lexapro. First, like someone else said, 5 mg is too small of a dose. My doctor started me at 5 mg, but in less than a week I started taking 10 mg. It works pretty well. Sometimes, it feels like the stress/anxiety is just below the surface. But other than that it is better. I just went to the dr. last week again, and he upped my dosage to 15 mg. We are going to try that for a while and see if that is good enuf or if I need to go up 1 more time to 20 mg.
I go back in a month or 2.
I hope you get the correct dose and it helps you. Or maybe, you are one of those that needs to try another med.?!
Thanks for checking in! I am still on 5mg and am doing much better than I was 2 weeks ago. I actually am feeling pretty good! I know the anxiety is just under the surface, but it is totally manageable. I haven't taken an Ativan (except for last week when I had to fly for a business meeting) in over a month.
Because I am such a control freak, I am trying to teach myself how to deal with the little bit of anxiety that I am still feeling (don't want to give everything up to the Lexapro...I need to learn to deal on my own.)
My doctor put me on 5mg because I am a farily small person 5'4" and 120lbs.
I really need some advise with all the problems I'm having while on Lexapro. I started taking (5mg) once a day (I'm a male 5' 10",, used to be 185 but since I suffered with all this GAD due to a hearing loss problem beginning of Feb. I've lost at least 25-30 lbs in stress). Anyhow, I've been on Xanax (.5mg) a day since Feb. but never been on an anti-depressant since I've been afraid of all the side effects and the stories I've heard about people never being able to get off of them!
After suffering sleep deprevation for five months and not being able to fight this Anxiety anymore, I gave in to the Lexapro. The first week I felt hightened anxiety, nausea and by the second week was getting these "brain zaps" whenever I turned my head (tingling electrical sensations). I called my doctor who said I should stay on the 5mg. dose for a few more weeks till I got over the side effects. I also noted that I was feeling more depressed while I was on it. Anyhow, after a couple days the ringing in my ears (which is a result from the hearing disorder which set this all off) seemed to be worse!
I called my doctor and asked if Lexapro has been known to cause ringing in the ears since I've heard that many of these types of drugs will cause tinnitus (noises in the ears). He said he was'nt sure about the ringing and also never heard of the brain zaps. He then suggested that maybe I should up the dose because I may not be getting a theraputic dose with just the 5mg.. First he says stay on the low dose then he says go up a couple days later and has no knowledge of side effects! Like many of these incompetant doctors (GP's and psychiatrists) they just prescribe these brain altering, dangerous drugs with little or no knowledge of what their prescribing (as long as they get their residual profits from the drug companies for pushing these on us)!!
I tried going up to 7.5mg for a couple days and the brain zaps were worse and so was the ringing. So after two days I came back down to my 5mg dose and that evening had a MASSIVE ANXIETY attack,, is that normal at such a small dose drop off and for such a short time? I then saw a psychiatrist that told me the Lexapro is'nt working and I should have felt a little relief even at that small a dose for a month. He said quit the Lexapro "cold turkey" and take "Effexor". He said if I have bad side effects with the Effexor after a week or so,, we'll stop that one and try another one!
Well,, strangely enough that evening I started feeling a bit calmer. So I called the psychiatrist to ask if it's possible I'm starting to feel some benefit from the Lexapro and what should I do. He never returned my call, so I figured (being sick of going from doctor to doctor to no avail) that I would just stay on the Lexapro and see what happens. It's been a little over five weeks at 5mg. and I still have the horrible anxiety, depression and sleep deprevation. They'll be times (usually later at night) when sometimes I feel a calming in me and start thinking maybe the stuff is working, but then when I get up in the morning, the HORRIBLE anxiety and low feeling are there with me all day again,,, it's really taken it's toll on me since I can't function, I've lost my career and do nothing all day! The constant noise in my ear and distortion in my hearing only serves to fuel this "endless" condition of Anxiety and stress! I decided to take myself off this garbage since it does'nt seem to be helping and since I'm afraid of going higher on the dose due to how I felt those couple of days!
I went down to a 2.5mg yesterday and felt lousy today! I don't know if how I feel has anything to do with the dosage drop off or if I'm just feeling this way normally since the dose I've been on has been so small. I was going to stay on 2.5mg. for a few more days then stop. I'm just afraid that I'll never feel better, and I have a definate resistance against taking the Effexor due to all the bad raps I've heard about that one as well as the other AD's on the market! I know each person reacts differently but I can't go through the side effects over and over only to find that none of these work for me. My problem is because of the sudden hearing loss and the side effects (ringing, distortion, muffled hearing, etc.) it put me in a High state of Anxiety from the start, which caused me to lose my sleeping ability and after months of suffering and the losses this has caused me and my family, with no end in sight, it has also developed into depression! I tried therapists but they're also WORTHLESS!! Any suggestions? Sorry for this lengthy story but I'm at my wits end and can't take much more! By the way, I've also gone through the gammit of "Natural and herbal" remedies and various supplements to NO AVAIL!